MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT231216
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Post Operative Wound Infection (2446)
Date of Event 09/26/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
The review of the manufacturing and sterilization paperwork verified that these lots met all pre-release specifications.Another gore® excluder® aaa endoprosthesis was explanted during the procedure: plc121000/17520361, udi# (b)(4).The gore® excluder® aaa endoprosthesis is intended to exclude the aneurysm from the blood circulation in patients diagnosed with infrarenal abdominal aortic aneurysm (aaa) disease.The safety and effectiveness of the gore® excluder® aaa endoprosthesis have not been evaluated in the following patient populations: leaking: pending rupture or ruptured aneurysms.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention include, but are not limited to bleeding, infection (e.G., aneurysm, device or access sites), aneurysm rupture, surgical conversion and death.
 
Event or Problem Description
On (b)(6) 2018, gore® excluder® aaa endoprostheses were implanted in a patient with a ruptured aorta due to an abdominal ulcer which occurred during a previous fluoroscopic procedure.Reportedly, the procedure was completed within the gore® excluder® aaa endoprosthesis instructions for use (ifu), without any complications, and the patient tolerated the procedure.It was reported that one month after the procedure was completed, the patient had bleeding due to a failed percutaneous access site and underwent a procedure to treat the bleeding.Infection was found in the site of the percutaneous access after the bleeding was treated.According to the physician, infection was not related with gore® excluder® aaa endoprostheses and after the treatment, it appeared that the infection did not spread.It was reported that on (b)(6) 2018, the patient was diagnosed with continued infection with the pain in the zone that was not covered by the gore device implants.Also, it was noticed a new aneurysm developed (a zone of 3-4mm) and it ruptured.On (b)(6) 2018, the physician planned to treat the new rupture with a dacron graft.There was no problem with the graft anastomoses; however, since it was at the level of the renal arteries, the graft could not be implanted.The physician performed a conversion and all devices were explanted.Later that day, the patient had complications of the surgery that were unrelated to the gore devices.According to the physician, the complication was that the infection made the anastomosis difficult in the visceral branches and the patient lost a lot of blood.The patient went to the intensive care unit where they died after a couple of hours.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8040336
Report Number3007284313-2018-00307
Device Sequence Number11088446
Product Code MIH
UDI-Device Identifier00733132622344
UDI-Public00733132622344
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/14/2020
Device Catalogue NumberRLT231216
Device Lot Number16601735
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Other; Required Intervention;
Patient Age85 YR